KnowMyPay

PIP points self-test

Personal Independence Payment scores two components: 8 to 11 points brings the standard rate of £76.70 a week, and 12 or more brings the enhanced rate of £114.60, per gov.uk. Mobility works the same way, from £30.30 to £80.00. Points are awarded by a DWP assessor on the evidence, never by a self-scored tool such as this one.

Updated for 2026/27 Rates effective 6 April 2026, checked 6 September 2026. Source: gov.uk. Figures are estimates. Free to use, no sign-up. Report an error on this page.
Your score so far
Daily living points
0
Mobility points
0
Points to weekly amount
£0.00
Below the 8-point threshold 0 points on daily living. You usually need at least 8 for an award.
Below the 8-point threshold 0 points on mobility. You usually need at least 8 for an award.
Daily living
Mobility

Information only for 2026/27. This does not decide entitlement. The DWP makes the real decision after an assessment.

How many points do I need for PIP?

Personal Independence Payment has two components that are scored on their own, daily living and mobility, as set out on gov.uk. Daily living covers ten everyday activities, from preparing food to making budgeting decisions. Mobility covers two activities, planning a journey and moving around. For each activity, the single descriptor that best describes the person is chosen, and each descriptor carries a set number of points.

The points within a component are added and compared with the thresholds published on gov.uk. In a component, 8 to 11 points bring the standard rate, currently £76.70 a week for daily living or £30.30 for mobility. 12 points or more bring the enhanced rate, £114.60 for daily living or £80.00 for mobility. Fewer than 8 points in a component usually means no award for that part.

PIP weekly rates, 2026/27
ComponentStandard rateEnhanced rate
Daily living£76.70£114.60
Mobility£30.30£80.00

What is the 50% of the days rule?

A descriptor only counts if it applies to a person on more than half the days over the assessment period, which gov.uk describes as looking back three months and forward nine. Reliability also matters under the same gov.uk guidance: a task must be done safely, to an acceptable standard, repeatedly and in a reasonable time for the easier descriptor to count. If a task can only be done with pain, unsafely or not repeatedly, the harder descriptor is usually the correct one.

Does this apply in Scotland or Northern Ireland?

Not in Scotland. Personal Independence Payment has been replaced there by Adult Disability Payment, which is administered by Social Security Scotland rather than the Department for Work and Pensions. gov.uk states that a person living in Scotland needs to apply for Adult Disability Payment instead, and mygov.scot states that from 6 November 2025 anyone in Scotland who gets Personal Independence Payment has to make a new application for Adult Disability Payment. Social Security Scotland uses a points scoring system across twelve activities for the daily living and mobility parts, so this self-test is a reasonable guide to the structure, but the decision and the rules are Scotland's own.

Northern Ireland keeps the name Personal Independence Payment, and the Disability and Carers Service administers it there rather than the Department for Work and Pensions. Wales uses the same scheme as England.

What does the worked example show?

Suppose daily living answers add up to 10 points and mobility answers to 12. The 10 points sit in the 8 to 11 band, pointing to the standard daily living rate of about £76.70 a week. The 12 mobility points reach the enhanced band, about £80.00 a week. Together that would be roughly £156.70 a week as an estimate only, since only a DWP assessor scores the real claim on the evidence provided.

Common questions

How many points do I need for PIP?

Each of the two components is scored separately. In a component, 8 to 11 points indicates the standard rate and 12 or more to the enhanced rate. Fewer than 8 points usually means no award for that component. You can qualify for one component, both, or neither.

What is the 50% of the days rule?

For each activity you pick the descriptor that fits you on more than half the days over the assessment period, which looks back three months and forward nine. If two descriptors each apply on some days, the one that applies most often, added across those days, is the one that counts.

Only the highest descriptor in each activity counts, is that right?

Yes. Within a single activity you score only the one descriptor that best matches you, not several added together. Across the different activities the points do add up, which is what this tool totals for each component.

Does this decide whether I get PIP?

No. This is a self-test to help you see roughly where you might score. The real decision is made by a DWP case manager after a health assessment and a look at your evidence. Reliability matters too: you should be able to do a task safely, to an acceptable standard, repeatedly and in a reasonable time.

Does income or savings affect PIP?

No. PIP is not means tested. It does not depend on income, savings or National Insurance record, and it is tax free. It can be paid whether someone is in work or not, and it can sit alongside other benefits.

What does the worked example show?

In the worked example, daily living answers totalling 10 points sit in the 8 to 11 band, pointing to the standard rate of £76.70 a week, and mobility answers totalling 12 points reach the enhanced band at £80.00. Together that is roughly £156.70 a week as an estimate. Only a DWP assessor scores an actual claim, based on the evidence submitted, so this figure cannot be treated as a decision.

Related calculators